Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What causes nocturnal leg pains when undergoing radiation for tumor in colo-rectal area?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Question
Hi I have a tumour in the colo-rectal area. Prior to operating I have undergone a weeks radiation (five days). Half-way through I started having severe nocturnal leg pains. Could this be hormonal? I also have hypothyroidism (140mgs a day thyroxine and low testosterone (5mls cream daily plus arimidex twice a week)
Posted Fri, 27 Dec 2013 in General Health
 
 
Answered by Dr. Deepak Kishore Kaltari 2 hours later
Brief Answer: Leg pain is not.due to hormonal imbalance Detailed Answer: Namaste Welcome to Healthcare-Magic Greetings of the day Dear XXXXX Severe nocturnal pain is unrelated to any hormonal disorder. It could possibly be because of 1. Decreased intake of water leading on to electrolyte disturbances 2. Decreased Serum Calcium level- Hypocalcemia It's unlikely to be due to colorectal tumor, hypothyroidism and decreased testosterone level. I would suggest you the following 1. Consume atleast 2 to 3liter of water everyday 2. Calcium and Vitamin D supplements will be helpful I hope it helped In case you need any further assistance will be glad to assist you Wishing you a healthy and happy life Take care Best Regards Dr Deepak Kishore MBBS,MS,MCh Consultant Surgeon
Above answer was peer-reviewed by
 
Follow-up: What causes nocturnal leg pains when undergoing radiation for tumor in colo-rectal area? 1 hour later
My calcium, magnesium and electrolyte level are all fine and I am drinking plenty of water. The reason I asked about hormones is that I got a similar reaction from injections of hgh some years ago
 
 
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: Leg pain unlikely to be due to hormonal Detailed Answer: Greetings The nocturnal pain in legs is unlikely to be due to hormonal injection. Calcium and Vitamin supplements are essential inspite of serum calcium levels being within normal limits. After 50 years of age, calcium is mobilized from the bones to maintain normal serum level. It Basically occurs due to declining testosterone level. I put my elderly patients on multi vitamin and calcium supplements and they definitely help in relieving the symptoms. Trial of.Calcium is.worth a try. In case you need any further assistance will be glad to assist you. Take care Best Regards Dr Deepak Kishore
Above answer was peer-reviewed by
 
Follow-up: What causes nocturnal leg pains when undergoing radiation for tumor in colo-rectal area? 5 hours later
OK I'll try that. Thanks
 
 
Answered by Dr. Deepak Kishore Kaltari 4 minutes later
Brief Answer: Wishing you healthy life Detailed Answer: All the best Wishing you speedy recovery Take care Best Regards Dr Deepak Kishore
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor